MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253050
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned peruflex plus ureteral stent was analyzed, and a visual evaluation noted that stent shaft was detached, the suture hole was torn at the bladder pigtail, and the proximal section has material deformation.A functional evaluation noted that a 0.035 inch mandrel was able to insert through the catheter with no resistance.The suture string was returned unloaded and cut from the device.No other issues with the device were noted.The reported event was confirmed.The stent shaft was detached 7.4 cm from the renal tip.The suture hole was torn and the stent was torn at the bladder pigtail, and the proximal section has material deformation.Additionally, the suture string was not returned with the device.The device has the suture hole ripped/torn, evidence that the stent was manipulated out of the package.Therefore, the problems found (bladder pigtail detached, suture hole torn, material deformation and stent torn material) are problems that could have been generated by the user or due to the interaction of the device with the suture string during an improper device manipulation.The most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteroscopy procedure performed on (b)(6) 2021.During preparation when removing the suture, the stent was torn.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation finding of stent shaft break.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11488167
Report Number3005099803-2021-00982
Device Sequence Number3804236
Product Code FAD
UDI-Device Identifier08714729339977
UDI-Public08714729339977
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberM006175253050
Device Catalogue Number175-253-05
Device Lot Number0026106483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1